Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Wellbutrin, A New Doc and Advice


[qw...]

Recommended Posts

Saw a new doc today for a full physical. Very supportive. She refuses to EVER prescribe benzos because of the problems they create for some people. This is the first doctor who understood the symptoms. I don't think I'd call her benzo wise, but she seems like she's in my corner as far as helping me get through this PAWS.

 

She is concerned that anxiety is an underlying condition and that Wellbutrin my help me feel and live better.

 

What are the BB thoughts on Wellbutrin? I did not start taking it and the doc told me I should really think about it before (or if) I decide to try it.

 

Is there any efficacy in it or is it just another pill that can impede progress?

 

Thanks for your ideas.

Link to comment
Share on other sites

Qwertyword,

 

I also was prescribed Wellbutrin a year ago when I was in the throws of PAWS that landed me in the hospital twice.  At the time I didn’t know that all my problems were from CT Xanax and ambien. Unbelievable I know! I am happy to say that it did help level out the anxiety for me.  I am now 21 months out from my CT and the worst is over.  At my physical last month I told my doctor I wanted to start tapering off the Wellbutrin. I was at 150 mg and am now at 100mg.  I am hoping to be completely off all meds by the end of the year.

 

You will hear from others who advise against introducing another medication.  All I can say is it worked for me. 

 

Best,

 

Cathy

Link to comment
Share on other sites

It's up to you what you take, of course -- I just advise you to do some research and read up on the drug. It's usually prescribed for depression and has significant side effects. It did not agree with me. I suffered from dizziness, headaches, and nausea. I definitely tried it for the 4 weeks my shrink wanted me to but I never got over the s/x . . . nor did it do a thing for my depression.

 

I believe depression and anxiety cannot be fixed with pills. After 11 years of being medicated with a variety of psych drugs for both conditions, and gaining no benefits (but a rotten host of s/x) I've just accepted myself. My "conditions" are not debilitating and do not prevent me from living my life. I've had a lot of therapy and that helped me more than pills. Oh my  goodness, yes. 

 

I am neither advising nor discouraging you from adding another medication. Plenty of ppl on here believe that their conditions can be helped by drugs. Have at it. I will just say that for me, I learned my lesson. No psych drugs and no benzos. They never helped my "conditions" one bit, although I did have a brief love affair with xanax. What I AM advising is caveat emptor -- buyer beware. Do some research so you know what you're getting into.

 

Wellbutrin didn't work for me, to answer your question. I am glad that you have found a supportive doc, however. And it's a very good sign that she's encouraging you to think about the drug before you take it. She sounds like a keeper!

 

Good luck whatever you decide.

 

Katz

Link to comment
Share on other sites

There's nothing special about Wellbutrin that sets it apart, so I would say that it is just another pill. Like the rest, it can do a lot worse than  merely impede progress. Anecdotally, I understand Wellbutrin to be particularly difficult to get off. The immediate danger is that you don't tolerate it well but in the process of trying it, your nervous system becomes even more sensitized. More long term, even if you tolerate it, it's still a toxin that you're ingesting every single day. It will absolutely damage your body if you take it for a while.

 

It's definitely a risk and if anybody says otherwise, they don't know what they are talking about. My firm belief is that it should be an unacceptable risk for the vast vast majority of people.

 

It sounds like your doctor wants to treat you with drugs that may work for a condition that you may have. It's up to you, of course, but I wouldn't use these meds on a whim. It could go bad.

Link to comment
Share on other sites

×
×
  • Create New...